Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 39, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 30, 2009, 3:52 PM EDT for Orange County, New York. It was in force for 8 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2009, 3:52 PM EDT (19:52 UTC)
- Expired
- Jun 30, 2009, 4:00 PM EDT
- In force
- 8 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Orange County, NY
The radar
The Albany radar (KENX), 112 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:00 PM EDT | HAIL 1 | Walden, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 301952
SVROKX
NYC071-302000-
/O.NEW.KOKX.SV.W.0039.090630T1952Z-090630T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
352 PM EDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 400 PM EDT...
* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WALDEN...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ORANGE LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4161 7408 4159 7405 4159 7404 4159 7398
4145 7411 4151 7429 4161 7424 4159 7414
4162 7413 4162 7410
TIME...MOT...LOC 1952Z 207DEG 22KT 4152 7415
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:40 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 30, 3:40 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 340 PM EDT TUE JUN 30 2009 .SYNOPSIS... UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY AS LOW PRESSURE SLOWLY SPINS EAST FROM THE GREAT LAKES REGION. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN NJ...THE LOWER HUDSON VALLEY AND FAIRFIELD COUNTY IN CT. THE WATCH DOES NOT INCLUDE NYC AT THIS TIME...BUT MAY BE EXPANDED DEPENDING ON HOW CONVECTION DEVELOPES. INHIBITING FACTORS ARE THE MARINE INFLUENCE NEAR THE COAST AND BETTER THERMODYNAMICS NORTH AND WEST OF NYC. CONVECTIONS IS BEING INHIBITED BY A SEA BREEZE BOUNDARY WHICH IS KEEPING COOLER AIR ACROSS EXTREME EASTERN NJ/NYC/LONG ISLAND AND MOST OF SOUTHERN CT. THE CHALLENGE FOR THE NEXT FEW HOURS IS HOW FAR EAST THE STRONGER THUNDERSTORMS PENETRATE INTO THE COOLER AIR. MOST SIGNIFICANT THREAT WITH SEVERE STORMS IS LARGE HAIL...ALTHOUGH THIS MORNINGS SOUNDINGS SUGGEST DAMAGING WINDS ALSO POSSIBLE. OTHERWISE...MOSTLY CLEAR SKIES ACROSS EASTERN CT AND LI EXPECTED TO BECOME MOSTLY CLOUDY WITH MID AND HIGH LEVEL CONVECTIVE DEBRIS THIS EVENING. KEPT IN CHANCE FOR SHOWERS/THUNDER AS UPPER DYNAMICS REMAIN FAVORABLE EVEN AFTER LOSS OF DAYTIME HEATING. LOWS WILL BE CLOUD DEPENDENT...BUT SHOULD BE CLOSE TO LAST NIGHTS READING IN AND AROUND NYC...AND A FEW DEGREES WARMER ACROSS INTERIOR SECTIONS AND LONG ISLAND. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... UNSETTLED WEATHER CONTINUES AS A COLD UPPER LOW CONTINUES TO SPIN OVER THE EASTERN GREAT LAKES/SOUTHERN ONTARIO. A SERIES OF SHORT WAVES ROTATING AROUND THIS LOW WILL BRING ROUND OF SHOWERS AND THUNDERSTORMS. THE STRENGTH OF THE STORMS WILL DEPEND LARGELY ON HOW MUCH SUN THERE IS DURING THE MORNING/EARLY AFTERNOON. A DIURNAL PATTERN IS EXPECTED WITH THE MAX IN THE AFTERNOON. THERE IS STILL THE THREAT FOR LARGE HAIL AND DAMAGING WINDS. MORE OF THE SAME IS EXPECTED ON THURSDAY...AS YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVE THROUGH. EXACT PLACEMENT AND INTENSITY GETS A BIT MORE UNCERTAIN WITH DIFFERENCES IN POSITION OF THE UPPER LOW AND TIMING OF SHORTWAVE ENERGY. TEMPS NEAR OR SLIGHTLY BELOW SEASONABLE WED/THURS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... CLOSED UPPER LOW REMAINS OVER THE NORTHEAST THROUGH FRIDAY BEFORE MOVING OUT OF THE REGION ON SATURDAY. A SERIES OF WEAK SHORT WAVES AND WEAK COLD FRONTS/SURFACE TROUGHS WILL BRING A THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE HIGHER CHANCES DURING THE AFTERNOON AND EVENING HOURS. POPS LOWER EARLY NEXT WEEK. LIKELY A DRY DAY ON SATURDAY WITH TEMPERATURES INTO THE LOWER TO MID 80S...EXCEPT MID TO UPPER 70S ALONG COASTAL AREAS. SLIGHT CHC POPS FOR SUNDAY WITH A WEAK SHORT WAVE...THEN SHOWERS AGAIN ON MONDAY WITH ANOTHER SHORT WAVE MOVING IN. DRY DAY ON TUESDAY AS BUILDS ACROSS FROM THE MID ATLANTIC STATES. TEMPS IN THE LONG TERM NEAR NORMAL. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... GENERALLY VFR THROUGH THE TAF PERIOD. ANY LINGERING MVFR VISIBILITIES IN FOG WILL QUICKLY IMPROVE TO VFR. DURING THE DAY A TIGHT PRESSURE GRADIENT WILL ENHANCE ANY SEA BREEZE DEVELOPMENT...WITH COASTAL TERMINALS BECOMING SOUTHERLY AROUND 15 KTS. SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING...MAINLY WEST OF THE NYC TERMINALS...MAINLY THIS AFTERNOON. STORMS COULD CONTINUE INTO THE EVENING...SPREADING EAST. SOME STORMS MAY CONTAIN GUSTY WINDS AND HAIL...ESPECIALLY ACROSS THE LOWER HUDSON VALLEY. SOME MVFR VISIBILITIES IN FOG AGAIN POSSIBLE AFTER 06Z AS WINDS BECOME LIGHT...FROM THE SOUTHEAST. SOME STRATUS MAY ALSO DEVELOP BUT CONFIDENCE IS LOW. OUTLOOK /12Z WEDNESDAY THROUGH SATURDAY/...GENERALLY VFR...THOUGH SUB VFR POSSIBLE EACH DAY (BEST CHANCE AFTERNOON INTO EVENING) IN SCT SHOWERS/TSTMS WEDNESDAY THROUGH FRIDAY. MVFR FOG POSSIBLE LATE AT NIGHT TONIGHT AND AGAIN WEDNESDAY NIGHT. VFR SATURDAY. && .MARINE... SUB ADVISORY WINDS AND SEAS WILL REMAIN THROUGH SATURDAY...ALTHOUGH WNAWAVE HINTING AT SOME 5 FOOTERS THURSDAY AND FRIDAY. LOCALLY ROUGH SEAS ALONG WITH STRONG WINDS IN THE VICINITY OF AFTERNOON AND EVENING THUNDERSTORMS. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS POSSIBLE TUES THRU THURS. WITH PRECIPITABLE WATER CONTENTS BETWEEN 1.25 AND 1.50 INCHES...ANY SHOWERS OR TSTMS THAT DEVELOP COULD BRIEFLY PRODUCE HOURLY RAINFALL RATES APPROACHING 1 INCH. BASED ON MID LVL WINDS...STORM SPEEDS SHOULD BE ENOUGH TO KEEP FLASH FLOOD THREAT LOW. THE PRIMARY FLOOD THREAT WILL BE IN AREAS WHERE TRAINING THUNDERSTORMS OCCUR...WITH ORANGE/PUTNAM/PASSAIC COUNTIES THE FOCUS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BS NEAR TERM...BS SHORT TERM...BS LONG TERM...FIG AVIATION...BG MARINE...BS/FIG HYDROLOGY...BS
Hazardous weather outlook, Jun 30, 12:16 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1216 PM EDT TUE JUN 30 2009 CTZ005-009-NJZ002>004-NYZ067>071-011630- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 1216 PM EDT TUE JUN 30 2009 ...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006-011630- NORTHERN NEW HAVEN- 1216 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-010>012-NYZ072>081-011630- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1216 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ005-006-011-011630- ESSEX-HUDSON-UNION- 1216 PM EDT TUE JUN 30 2009 ...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011630- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1216 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 30, 1:16 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 116 PM EDT TUE JUN 30 2009 NYZ067-301815- ORANGE- 116 PM EDT TUE JUN 30 2009 ...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIONVILLE...OR 6 MILES SOUTHEAST OF PORT JERVIS...AND MOVING NORTHEAST AT 20 MPH. PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING UNIONVILLE...OTISVILLE AND MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...WINDS UP TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 30, 2:12 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 212 PM EDT TUE JUN 30 2009 NJZ002-NYZ067-301915- ORANGE-WESTERN PASSAIC- 212 PM EDT TUE JUN 30 2009 ...STRONG THUNDERSTORM WILL IMPACT PASSAIC AND WESTERN ORANGE COUNTIES... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS MOVING NORTH AT 15 MPH. PEOPLE IN PASSAIC AND WESTERN ORANGE COUNTIES...INCLUDING WARWICK... FLORIDA...GOSHEN AND MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN... WITH RAINFALL RATES OF UP 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 30, 3:20 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 320 PM EDT TUE JUN 30 2009 NJZ002-NYZ067-302015- ORANGE-WESTERN PASSAIC- 320 PM EDT TUE JUN 30 2009 ...STRONG THUNDERSTORM IMPACTING CENTRAL ORANGE AND PASSAIC COUNTIES... AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEST MILFORD...AND MOVING NORTH AT 30 MPH. PEOPLE IN CENTRAL ORANGE AND PASSAIC COUNTIES...INCLUDING WEST MILFORD...WARWICK...FLORIDA...MIDDLETOWN AND OTISVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:34 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jun 30, 2:52 PM EDT | Flash Flood Warning | OKX | Orange | 3 hr |
| Jun 30, 2:57 PM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 3 hr |
| Jun 30, 4:41 PM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 3 hr |
| Jun 30, 4:51 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.